Vitamin E Oil Side Effects On Skin: Effects Of Too Much Vitamin E

Vitamin E is a naturally occurring fat soluble vitamin, which is considered extremely vital for health. However, the over-consumption of vitamin E is often associated with certain side effects. Topical application of pure vitamin E oil is associated with allergic skin reaction, while ingestion of vitamin E is associated with a risk of cardiac disorders.

Studies have shown that too much of vitamin E, especially, in patients taking blood thinners like warfarin or aspirin can result in internal bleeding. Further studies have shown that vitamin E dosage can interfere with chemotherapy medication and with the body’s ability to absorb certain anti-depressants and blood pressure drugs. This article gives an insight about the use of vitamin e oil for topical purposes and side effects associated with its usage.

Side Effects Of Topical Vitamin E Oil On Skin

Vitamin E is a naturally occurring vitamin, which is present in seeds, nuts and vegetables. There are almost eight different forms of vitamin E available, however alpha tocopherol is considered to be the most active form among humans. Vitamin E oil is present in cream oil, oral liquids, lip balms, etc.

Vitamin E skin oil is available over the counter and often used as a medication for the treatment of burns, psoriasis and even skin cancers. However, like other medications, topical application of vitamin E is often associated with certain side effects, which include allergic skin reactions.

Some of the common side effects of excessive consumption of Vitamin E topical oil include contact dermatitis and eczema. Some of the common symptoms of these side effects include redness, itchiness, blisters with dry and scaly skin and local edema.

Side Effects Of Taking Too Much Vitamin E

While topical vitamin E application may be associated with eczema and dermatitis, overdose of vitamin E oil, if consumed internally can be associated with a host of side effects,

  • Vitamin E overdose can increase the risk of increase in bleeding time, especially in individuals with bleeding disorders or individuals consuming blood thinners like NSAIDs, warfarin, etc. Delayed bleeding time increases the risk of blood loss, especially following an injury or a major surgery.
  • Overdose of vitamin E is associated with side effects like nausea, vomiting and diarrhea. Recurrent diarrhea may also be linked with local application of vitamin E skin oil.
  • Vitamin E overdose can also mimic flu like symptoms which include runny nose, sore throat, headache, cough and body ache. It is imperative to consult your physician immediately and reduce the consumption of vitamin E supplements, if the symptoms persist.

In addition to the above mentioned symptoms that are more frequently associated with vitamin E overdose, there are certain other side effects which are observed less frequently,

  • Blurring of vision is considered to be observed especially in cases of high overdose of vitamin E. This condition is often seen as compromised vision and severe headaches and anxiety. If visual changes are observed it is vital to seek immediate medical attention to avoid complications.
  • Other side effects include weakness, fatigue, dizziness and drowsiness. While these symptoms are relative rare, they may be associated with vitamin E overdose. It is important to seek immediate medical attention if these symptoms persist or deteriorate.

Leave a Reply

Your email address will not be published. Required fields are marked *